Reason for itchy red bumps on lower back?
User rating for this question
My boyfriend has a patch of itchy red bumps on his lower back. it started with 3, now there are a bunch in a patch. They looked like bites at first, with a yellow look on top (like poison). now they're just red. He hasn't been outdoors though, and i have none. Attached picture is from yesterday. Today there is more raised red between the bumps.
Posted Tue, 4 Mar 2014 in General Health
Answered by Dr. Geetika Paul 1 hour later
Brief Answer: Localised herpes infection,need antivirals Detailed Answer: Hi I understand your concern regarding your skin problem and I hope I am able to help you in the same . I have seen the attached picture. Your friend seem to have developed a localised herpes infection . Since it is an infective skin condition, I would advise that he should avoid touching or scratching the area. A course of oral antivirals is very essential in this skin condition ,so I would advise that he should see a nearby doctor soon and get a prescription for the same. In the mean time, he can apply a topical antibiotic cream like neosporin over the affected area twice just to avoid any superinfection. Wear cotton clothes so as to avoid irritation over the area. Hope it helps Please ask if you need any further clarifications Dr Geetika Paul
Follow-up: Reason for itchy red bumps on lower back? 4 minutes later
how is this contracted and is it contagious? I'm not sure how it could have come out of nowhere. Is there any other way to get rid of it? He doesn't have insurance, so getting a prescription would be complicated and expensive.
Answered by Dr. Geetika Paul 10 hours later
Brief Answer: Herpes infection, antivirals course necessary Detailed Answer: Hi again This surely is a contagious skin condition. Since you do not have insurance, you can use an otc skin cream called abreva cream over the affected area five times a day for atleast seven to ten days or till the time the lesions tend to scab. Herpes tends to come up in periods of stress or physical or emotional exertion or in episodes of fever. But since he cannot take proper oral course of antivirals, he should apply the medicine properly. Make sure he takes adequate water. Dr Geetika Paul